Diffusion approximations and domain decomposition method of linear transport equations: Asymptotics and numerics

Journal Article (Journal Article)

In this paper we construct numerical schemes to approximate linear transport equations with slab geometry by diffusion equations. We treat both the case of pure diffusive scaling and the case where kinetic and diffusive scalings coexist. The diffusion equations and their data are derived from asymptotic and layer analysis which allows general scattering kernels and general data. We apply the half-space solver in [20] to resolve the boundary layer equation and obtain the boundary data for the diffusion equation. The algorithms are validated by numerical experiments and also by error analysis for the pure diffusive scaling case.

Full Text

Duke Authors

Cited Authors

  • Li, Q; Lu, J; Sun, W

Published Date

  • July 1, 2015

Published In

Volume / Issue

  • 292 /

Start / End Page

  • 141 - 167

Electronic International Standard Serial Number (EISSN)

  • 1090-2716

International Standard Serial Number (ISSN)

  • 0021-9991

Digital Object Identifier (DOI)

  • 10.1016/j.jcp.2015.03.014

Citation Source

  • Scopus